Alert archive / Texas / Dense Fog Advisories in 2021

Dense Fog Advisory 13, NWS Brownsville, TX

April 8, 2021Kenedy County, Texas

NWS Brownsville, TX issued this dense fog advisory at Apr 8, 2021, 6:40 PM CDT for Kenedy County, Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2021, 6:40 PM CDT (23:40 UTC)
Expired
Apr 9, 2021, 6:01 AM CDT
In force
11 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
-208 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS74 KBRO 082340
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
640 PM CDT Thu Apr 8 2021

TXZ256-257-351-091030-
/O.NEW.KBRO.FG.Y.0013.210408T2340Z-210409T1800Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
640 PM CDT Thu Apr 8 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM CDT FRIDAY...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Until 1 PM CDT Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Lowest visibility is over South Padre
  Island and the Queen Isabella Causeway. Dense fog gradually is
  moving west and will likely impact Port Isabel, Port Mansfield,
  Laguna Vista and Laguna Heights as well as portions of highways
  48 and 100. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
093 
WWUS74 KBRO 090849
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
349 AM CDT Fri Apr 9 2021

TXZ254-255-092000-
/O.NEW.KBRO.WI.Y.0009.210409T1400Z-210409T2300Z/
Inland Willacy-Inland Cameron-
Including the cities of Raymondville, Brownsville, and Harlingen
349 AM CDT Fri Apr 9 2021

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Willacy and Inland Cameron Counties.

* WHEN...From 9 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ256-257-351-091400-
/O.EXT.KBRO.FG.Y.0013.000000T0000Z-210409T1400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
349 AM CDT Fri Apr 9 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Coastal Willacy, Coastal Kenedy and Coastal Cameron 
  Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Mejia
291 
WWUS74 KBRO 091101
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
601 AM CDT Fri Apr 9 2021

TXZ256-257-351-091215-
/O.CAN.KBRO.FG.Y.0013.000000T0000Z-210409T1400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
601 AM CDT Fri Apr 9 2021

...DENSE FOG ADVISORY IS CANCELLED...

Visibilities have improved along the coast. 

$$

TXZ254-255-092000-
/O.CON.KBRO.WI.Y.0009.210409T1400Z-210409T2300Z/
Inland Willacy-Inland Cameron-
Including the cities of Raymondville, Brownsville, and Harlingen
601 AM CDT Fri Apr 9 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Cameron and Inland Willacy Counties.

* WHEN...From 9 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mejia

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this dense fog advisory went out at Apr 8, 2:47 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 8, 2:47 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
247 PM CDT Thu Apr 8 2021

.SHORT TERM (Now through Friday Night): A series of 500 mb closed
lows will move across the central and northern portions of the lower
48 states through tomorrow night. This will maintain a pretty zonal
and dry 500 mb pattern over southern TX and the RGV throughout the
short term period. The 12Z BRO sounding shows a pretty dry atms in
place over the region with the only significant moisture levels
confined to the lows levels of the atms. As the nocturnal inversion
reforms later tonight, expect another round of night low clds to
reform mainly over the eastern portion of the BRO CWA. The daytime
heating and increasing low level mixing after sunrise tomorrow
should dissipate the morning clds pretty quickly allowing for plenty
of sunshine to prevail. As the daytime heating increases tomorrow
and the 1000-500 mb thickness values ranging from 578-581 dam, the
afternoon temps will likely equal or exceed afternoon highs from
today. So will lean towards the hotter side of guidance for high
temps tomorrow afternoon. Heat index values for tomorrow afternoon
will top out in the 100-106 degree range due to the fairly low
surface dewpoints, so no Heat Advisories are anticipated.

.LONG TERM (Saturday through Thursday): A nearly zonal flow aloft
will persist through much of the long term period, maintaining above
average temperatures into mid week next week. A series of weak cold
fronts will approach Deep South Texas, helping to moderate
temperatures, although they will still stay above average through
the period.

A weak cold front associated with a Central Plains shortwave that is
sweeping off towards the Great Lakes region will move through Deep
South Texas on Saturday morning, bringing a brief period of weak
northerly winds and CAA. This will knock down Saturday and Sunday's
temperatures by about 10 degrees compared to Friday. A return flow
will quickly redevelop by Saturday evening as high pressure over the
area moves to the east, and this onshore flow will persist through
the remainder of the long term, despite the approach of a few weak
cold fronts. This pattern will maintain a weaker pressure gradient
across the area and prevent windy conditions from developing through
much of the long term.

The next weak cold front moves through Texas on Monday night and
approaches Deep South Texas on Tuesday morning, but is expected to
stall just north of the CWFA. The long term models begin to disagree
early next week, with the ECM tending to stay hotter and drier
compared to the GFS. Decided to continue to rely mostly on the NBM
through the long term for this reason. At the end of the long term
period, another front approaches Deep South Texas on Wednesday
evening, bringing the next best chance of rain to the area as the
front is expected to stall across Deep South Texas.

There may be some fire weather concerns on Saturday with afternoon
relative humidity values dipping into the teens and 20s out west,
but winds continue to be the limiting factor as they are not
expected to exceed 10 knots for the western areas. However, with the
drought and cured fuels in place, there is still a threat of
wildfire spread and growth during the day on Saturday.

&&

.MARINE: Now through Friday Night...The PGF may increase enough
overnight and Fri to boost up the surface winds along the lower TX
coastline to result in some SCEC/borderline SCA conditions across
the Bay and Nearshore areas. The low level mixing of the atms
will likely be limited once again by the relatively cooler water
temps in both the Laguna Madre and for the nearshore Gulf waters.
The warm S- SE low level flow blowing over the cooler water temps
will likely set the stage for another round of marine fog near
the coast overnight into Fri Morning. As the morning air temps
near the coastline start warming up, the fog should mix out
allowing for better vsbys. At this time, am not certain that a
Marine Dense Fog Advisory will be necessary, so will hold off on
issuing one at this time and will defer that decision to the
evening forecast shift.

Saturday through Wednesday...Marine conditions should be
fairly benign Saturday through Wednesday with a series of weak cold
fronts approaching Deep South Texas, but not expected to reach to
the lower Texas coastal waters. This pattern will maintain a relaxed
pressure gradient, leading to a light to moderate easterly flow and
seas generally 2 to 4 or 3 to 5 feet.

&&

.FIRE WEATHER: Friday...Elevated fire weather conditions are
possible again on Friday afternoon as the above average temps and
relatively low RH values persist. Another dryline will move eastward
across Deep South Texas in the afternoon. Behind the dryline, winds
will turn west to northwesterly and relative humidity values will
drop into the teens in Zapata, Jim Hogg, and Starr Counties. At this
time, wind speeds should remain below Red Flag Warning criteria, but
may be strong enough for a Fire Danger Statement (RFD) for areas
west of the US-281/I-69C corridor.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  87  69  84 /   0   0   0   0
BROWNSVILLE          71  93  71  89 /   0   0   0   0
HARLINGEN            70  95  69  90 /   0   0   0   0
MCALLEN              71 101  71  93 /   0   0   0   0
RIO GRANDE CITY      68 107  68  97 /   0   0   0   0
SOUTH PADRE ISLAND   69  77  69  76 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...60-Speece
Long Term...69-Farris
Hazardous weather outlook, Apr 8, 5:05 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
505 PM CDT Thu Apr 8 2021

TXZ248>257-351-353-092215-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
505 PM CDT Thu Apr 8 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A dense fog advisory may be needed for the Lower Texas coastal
waters and South Padre Island this evening and overnight as
visibility lowers between one-quarter and one mile.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Dense fog may be occurring along South Padre Island Friday
morning.

Wind advisory may be needed for the coastal counties Friday.

Elevated Fire weather conditions are possible for the western
counties Friday as humidity lowers in the teen and 20 percent
range and northwest winds increase Friday afternoon.

There is an elevated risk of rip currents Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-092215-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
505 PM CDT Thu Apr 8 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A dense fog advisory may be needed for the Lower Texas coastal
waters and South Padre Island this evening and overnight as
visibility lowers between one-quarter and one mile.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Dense fog is possible for all coastal waters Friday morning.

Small Craft advisories may be needed for the Laguna Madre Friday
and for the offshore Gulf waters Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Apr 8, 3:19 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Brownsville TX
319 PM CDT Thu Apr 8 2021

TXZ256-257-351-082230-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel,
South Padre Island, Laguna Heights, and Laguna Vista
319 PM CDT Thu Apr 8 2021

...AREAS OF MARINE FOG IMPACTING THE LOWER TEXAS COAST THIS
EVENING...

Areas of marine fog continue to plague the Lower Texas Coastline
this afternoon and are reducing visibilities into the 1 to 2 mile
range across Padre Island and on the Queen Isabella Causeway.
These areas of marine fog will likely persist through the evening
and overnight hours along the immediate lower Texas Coastal
areas.

Use caution if traveling near the coast this evening and tonight,
especially if driving in Port Isabel, South Padre Island, Port
Mansfield and over the Queen Isabella Causeway. Use low beam
headlights, and leave extra distance between your vehicle and
others on the road.

Speece

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:13 AM CDTMarine Dense Fog AdvisoryBRO6 hr
Apr 8, 6:36 PM CDTMarine Dense Fog AdvisoryBRO15 hr

Nearby

Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.